MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 X-STREAM CONTROLLER; LAPAROSCOPIC, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. -1213643 X-STREAM CONTROLLER; LAPAROSCOPIC, GENERAL & PLASTIC SURGERY
Catalog Number 5551000
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during set-up of a procedure, the bard/davol x-stream controller would not power on.As reported, the device was tested by the biomed who confirmed the device had no power after inserting a tubing cassette used specifically for testing.It is reported that the fuses were good, void seals are intact and there was no damage noted to the device.As reported, there was no patient involvement.Sample evaluation identified heat damage to internal components.
 
Additional Manufacturer Narrative
Visual evaluation of the subject product found thermal damage to internal components (ribbon cable - membrane and u2 logic chip).The heat damage on the chip was located on the surface directly under the ribbon.And while there was space between the chip and the ribbon, heat buildup resulted in thermal damage of the components.The damage to the internal components caused the functional issue reported.The device had been in use for approx.2-years.There was no identification of a manufacturing/material defect.Review of manufacturing records confirms product was manufactured to specification.Sample evaluated.

Brand Name
X-STREAM CONTROLLER
Common Device Name
LAPAROSCOPIC, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
NEXTPHASE MEDICAL DEVICES -3007199740
150 hopper ave.
waldwick NJ 07463
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12785860
Report Number1213643-2021-20400
Device Sequence Number5155853
Product Code GCJ
UDI-Device Identifier00801741010118
UDI-Public(01)00801741010118
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5551000
Device Lot NumberDACWNX01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown